It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Thyroid Disorders Message Board

  • Fainting, nausea etc - overdose?

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 11-28-2003, 02:21 PM   #1
    pushka
    Senior Member
    (female)
     
    Join Date: Oct 2003
    Location: Australia
    Posts: 274
    pushka HB User
    Fainting, nausea etc - overdose?

    HI guys

    I have been, ahem, tweaking my thyroxine dose because my TSH is starting to rise again and my drs dont know as miuch about this as people on this forum do.

    My dose is 150mcg day, but in last couple of days I have upped it to 175 mcgs.

    Yesterday I almost fainted, thought I was going to be sick, broke out in cold sweat. No heart palps or anything. Im also on combined HRT (started 3 weeks ago) so it could also have been that too?

    Any ideas please?

     
    Sponsors Lightbulb
       
    Old 11-28-2003, 10:47 PM   #2
    audreyjudith
    Senior Member
    (male)
     
    audreyjudith's Avatar
     
    Join Date: Nov 2003
    Location: Connecticut
    Posts: 100
    audreyjudith HB User
    Re: Fainting, nausea etc - overdose?

    It might be the HRT. Your local chemist is also a great resource to ask this. I have had very good results asking a pharmacist about "what they have heard".

    My Mom was on HRT and she said that when she first started it, her body went a little crazy. I assume the HRT is for menapause?

    Hope you are enjoying your summer down under - its getting really cold here in CT.

    regards - Michael

     
    Old 11-28-2003, 11:06 PM   #3
    pushka
    Senior Member
    (female)
     
    Join Date: Oct 2003
    Location: Australia
    Posts: 274
    pushka HB User
    Re: Fainting, nausea etc - overdose?

    Yes - the chemist is a great idea - they dont seem to have their identity invested in the process.

    Yes - rather hot down here but we have a pool which gets worked out rather well. Last year we had the hottest day for 30 years - 45celsius which equates to 112F I think!

     
    Old 11-30-2003, 05:08 AM   #4
    jinglebts
    Senior Veteran
    (female)
     
    Join Date: Mar 2003
    Location: ottawa, ontario, canada
    Posts: 2,203
    jinglebts HB Userjinglebts HB User
    Re: Fainting, nausea etc - overdose?

    Quote:
    Originally Posted by pushka
    HI guys

    I have been, ahem, tweaking my thyroxine dose because my TSH is starting to rise again and my drs dont know as miuch about this as people on this forum do.

    My dose is 150mcg day, but in last couple of days I have upped it to 175 mcgs.

    Yesterday I almost fainted, thought I was going to be sick, broke out in cold sweat. No heart palps or anything. Im also on combined HRT (started 3 weeks ago) so it could also have been that too?

    Any ideas please?
    personally, i think you're on too hi a dose of thyroxine ... the nausea/sweating/faintness thing happened to me when i tried upping my dose about a month ago to 125 (doc's permission), so i lowered it and the symptoms went away, then tried the higher alternating with the lower, and that gave me no symptoms ... i've been trying only the higher dose (125mcg) for about a week now, and am again getting some nausea, sweats (my husband thought my temp. had risen and i was ill), so shall once again reduce the dosage, and perhaps try 112/125/125 over three days and see how that works) ... i'm also on cytomel now

    i want to increase my dose because i am plagued by the most awful sleepiness (yet i can't sleep at nite -- and no i haven't been napping in the day), and that's the symptom i want to get rid of and can't seem to ...

    funny -- in april/may i felt just great for about two weeks on 50mcg thyroxine, no cytomel (i take it now) -- energetic, cheerful -- and now i just seem to be disintigrating -- going to see my endo next week ...

    for my money, it's not the HRT that's doing it -- it's the increased dosage of thyroxine, so you might try not taking any for a day, and then alternating ...

    i'm all for self medicating if you know what you're doing; the first time, i took nothing for a day, then took my seizure meds, the next day took those plus a reduced dosage of thyroxine (no nausea, sweats, faintness), then the next day added the ADs, etc ... you can do it as you wish ... the thing is to cut out all meds for a day and then re-introduce those that are most essential until you're taking the full regimen again ...

    AND for my money (i seem to be spending a lot!), i wouldn't trust a chemist if my life depended on it -- have had the most dreadful advice from those at my local pharmacy, and one bad exprience in las vegas, was treated VERY rudely some years ago at another pharmacy (pharm: "you called earlier -- you're trying to get more benzos," me: " no i didn't! i've just called now!", pharm: "you're lying ..." yadda yadda and so forth) ... turns out another pharmacist had taken my call, then gone home with the paper in her pocket ... the one who made the accusations later called back and said "i feel like a real sh**" -- just his language was so rude, never mind the accusation ...

    phooey ...
    jb
    __________________
    keep the faith ...

    To view links or images in signatures your post count must be 10 or greater. You currently have 0 posts.

    Last edited by jinglebts; 11-30-2003 at 05:17 AM.

     
    Old 11-30-2003, 05:23 AM   #5
    girlygirly
    Inactive
     
    Join Date: May 2003
    Location: Goshen, New York
    Posts: 1,123
    girlygirly HB User
    Re: Fainting, nausea etc - overdose?

    Upon reading everything I can get my hands on regarding low thyroid function, it has come up that HRT and birth control pills can affect your thyroid meds. (That is why doctors need to know this tidbit of info).

    Do you really need HRT? There is so much harm that can come out of it. Is the benefit worth the risk? There is a wonderful book titled "The Greatest Experiment Performed on Women" that came out this year by Barbara Seaman. I had friends that read it and were on HRT, they immediately stopped after just reading the first few chapters.

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    Oxycontin - Nausea & Dizziness lavendermoon Pain Management 9 12-09-2010 11:08 AM
    Nausea in the morning satchamo Digestive Disorders 3 05-23-2010 05:35 PM
    fainting and hypothyroidism? TV in RV Thyroid Disorders 1 06-13-2009 03:44 AM
    16 year old daughter with Fainting Episodes Ivorygirl Teen Health 6 07-06-2005 08:55 PM
    Nausea......ARGH! ssMarilyn Menopause 7 08-15-2004 11:46 AM
    Anaphylaxis reactions that cause fainting cheryl2w Allergies 6 07-03-2004 02:41 PM
    Nausea w/ Zinc or Chromium? seamus Acne 3 03-07-2004 10:47 AM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 07:23 AM.





    © 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!